Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 253, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 22, 2011, 8:02 PM CDT for Jasper County, Mahaska County, Marion County, Iowa. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2011, 8:02 PM CDT (01:02 UTC)
- Expired
- Jul 22, 2011, 8:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, IA, Mahaska County, IA, Marion County, IA
The radar
The Des Moines radar (KDMX), 66 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 8:03 PM CDT | TSTM WND DMG | Knoxville, IA | SEVERAL REPORTS OF POWERLINES DOWN IN THE CITY AND NEAR THE RACETRACK. TIME ESTIMATED FROM RADAR. |
| Jul 22, 8:16 PM CDT | TSTM WND GST 63 | 7 W Pella, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3095 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
517
WUUS53 KDMX 230102
SVRDMX
IAC099-123-125-230145-
/O.NEW.KDMX.SV.W.0253.110723T0102Z-110723T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
802 PM CDT FRI JUL 22 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JASPER COUNTY IN CENTRAL IOWA...
NORTHWESTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
MARION COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 845 PM CDT
* AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KNOXVILLE...OR 23 MILES EAST OF INDIANOLA...AND MOVING NORTHEAST AT
20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONROE...PELLA...HARVEY...LAKE RED ROCK...PELLA AIRPORT AND
REASNOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
&&
LAT...LON 4116 9309 4132 9333 4136 9333 4168 9307
4149 9272
TIME...MOT...LOC 0103Z 221DEG 18KT 4136 9311
WIND...HAIL 60MPH 1.00IN
$$
DONAVON2 follow-up statements
459
WWUS53 KDMX 230116
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
816 PM CDT FRI JUL 22 2011
IAC099-123-125-230145-
/O.CON.KDMX.SV.W.0253.000000T0000Z-110723T0145Z/
MARION IA-MAHASKA IA-JASPER IA-
816 PM CDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JASPER...NORTHWESTERN MAHASKA AND MARION COUNTIES UNTIL 845 PM CDT...
AT 812 PM CDT...EMERGENCY MANAGEMENT REPORTED WIND DAMAGE WITH TREE
LIMBS AND POWER LINES DOWN IN KNOXVILLE. THIS STORM REMAINS CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 5 MILES NORTHEAST OF KNOXVILLE...OR 21 MILES SOUTH
OF NEWTON...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MONROE...PELLA...HARVEY...PELLA AIRPORT AND REASNOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4116 9309 4132 9333 4136 9333 4168 9307
4149 9272
TIME...MOT...LOC 0115Z 229DEG 19KT 4139 9303
WIND...HAIL 60MPH <.75IN
$$
DONAVON059
WWUS53 KDMX 230138
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
838 PM CDT FRI JUL 22 2011
IAC099-123-125-230145-
/O.CON.KDMX.SV.W.0253.000000T0000Z-110723T0145Z/
MARION IA-MAHASKA IA-JASPER IA-
838 PM CDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JASPER...NORTHWESTERN MAHASKA AND MARION COUNTIES UNTIL 845 PM CDT...
AT 833 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR KNOXVILLE...OR 22 MILES WEST OF OSKALOOSA...MOVING
NORTHEAST AT 35 MPH. THIS IS A SECOND STORM MOVING INTO THE WARNED
AREA.
LOCATIONS IMPACTED INCLUDE...
PELLA...HARVEY...PELLA AIRPORT AND REASNOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4116 9309 4132 9333 4136 9333 4168 9307
4149 9272
TIME...MOT...LOC 0138Z 240DEG 30KT 4139 9300
WIND...HAIL 60MPH <.75IN
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:30 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 22, 6:30 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE DES MOINES IA 630 PM CDT FRI JUL 22 2011 .SHORT TERM /TONIGHT/... ONCE AGAIN VERY UNCERTAIN CONVECTIVE SCENARIO FOR THE SHORT TERM FORECAST. SATELLITE IMAGERY DEPICTS AN MCV MOVING EASTWARD ACROSS NORTHWESTERN IOWA...WHICH HAS BEEN PRODUCING A PERSISTENT AREA OF LIGHT SHOWERS AND ISOLD THUNDERSTORMS ACROSS OUR NORTHERN COUNTIES ALL AFTERNOON. MEANWHILE SOUTH OF ABOUT HIGHWAY 20 SKIES HAVE CLEARED OUT...TEMPERATURES HAVE RISEN...AND INSTABILITY IS HIGH BUT WE HAVE BEEN CAPPED SO FAR. A PRESSURE TROUGH STRETCHING FROM NORTHERN KANSAS ACROSS NORTHERN MISSOURI HAS PROVIDED THE FOCUS FOR STORM DEVELOPMENT ACROSS THE KS/NE/MO TRI STATE AREA OVER THE LAST COUPLE OF HOURS AND SOME OF THE HIGH RESOLUTION MODELS ARE DEVELOPING THIS ACTIVITY NORTHEASTWARD INTO OUR CWA HOWEVER SO FAR RADAR IMAGERY HAS SHOWN NO SIGN OF SUCH A SHIFT. HAVE GONE WITH SLIGHT CHANCE AND CHANCE POPS IN THE FORECAST ISSUANCE...HOWEVER...IF FORCING FROM AN APPROACHING SHORT WAVE PROVES SUFFICIENT THEN WE COULD SEE SOMEWHAT MORE WIDESPREAD THUNDERSTORM DEVELOPMENT ACROSS OUR CENTRAL AND SOUTHERN AREAS LATER THIS EVENING. SHEAR IS ALSO ADEQUATE FOR A SEVERE WEATHER THREAT SHOULD SUCH DEVELOPMENT OCCUR...AND THIS WILL NEED TO BE CLOSELY MONITORED OVER THE NEXT SEVERAL HOURS. LATER TONIGHT THE LLJ WILL LIKELY KICK OFF ADDITIONAL STORMS...PROBABLY ACROSS OUR NORTH AND NORTHEAST ALONG AND NORTH OF AN EFFECTIVE WARM FRONT LINGERING FROM THE BAROCLINIC ZONE CREATED BY DIFFERENTIAL HEATING TODAY. ALL IN ALL LOW CONFIDENCE IN POPS THROUGH THE TONIGHT PERIOD. .LONG TERM /SATURDAY THROUGH FRIDAY/... CONVECTION MAY BE LINGERING OVER THE NORTHEAST EARLY SATURDAY. THE FRONTAL BOUNDARY WILL BE LIFTING NORTH INTO SATURDAY WITH THE PRIMARY FEATURE ALL THE WAY NORTH INTO CNTRL MN. THIS WILL ALLOW THE VERY WARM AND HUMID AIRMASS TO LIFT THROUGH THE ENTIRE STATE...THEREFORE HAVE ISSUED A HEAT ADVISORY TO THE NORTH OF THE WARNING HEADLINES. SHORTER DURATION AND A COUPLE DAY RELIEF PERIOD PRECLUDES WARNING IN THIS REGION. A COLD FRONT WILL BE SHIFTING SOUTHEAST AND WILL ENTER IOWA SATURDAY EVENING. THUNDERSTORM CHANCES WILL INCREASED ALONG THE BOUNDARY WITH THE GREATEST CHANCES OVER THE NORTHEAST. SEVERE WEATHER WILL CERTAINLY BE POSSIBLE ALONG THE BOUNDARY WITH A FORWARD PROPAGATING MCS BECOMING POSSIBLE WITH DAMAGING WINDS THE PRIMARY THREAT. THE COOLER AND DRIER AIR WILL CONTINUE TO DROP SOUTH ON SUNDAY WITH LOW CHANCES FOR POPS OVER THE FAR SOUTH INITIALLY. OTHERWISE COOLER AND MUCH DRIER AIR WITH DEWPOINTS FALLING BACK INTO THE LOW TO MID 60S. HIGH PRESSURE WILL BE IN PLACE ON MONDAY AND FAVOR THE OVERALL LESS AMPLIFIED ECMWF SOLUTION WITH MAINLY DRY ON MONDAY THEN SOME THUNDERSTORM CHANCES OVER THE FAR NORTH TUESDAY THROUGH EARLY THURSDAY THEN BOUNDARY SLIDES SOUTHEAST AGAIN ON FRIDAY AS ANOTHER MORE SIGNIFICANT WAVE SHOVES THE UPPER RIDGE BACK TO THE SOUTHEAST. && .AVIATION...23/00Z SHORT RANGE MODELS CONTINUE TO SUGGEST THUNDERSTORM DEVELOPMENT OVER SOUTH CENTRAL IOWA SHORTLY AFTER 00Z. OUTFLOW BOUNDARY FROM NORTH CENTRAL IOWA THUNDERSTORMS MOVING SOUTH INTO CENTRAL IOWA MAY INITIATE THUNDERSTORMS. FORECAST THUNDERSTORM IN TEMPOS IN ALO AND DSM FOR A FEW HOURS THIS EVENING. ELSEWHERE...THERE IS ENOUGH UNCERTAINTY TO KEEP THUNDER OUT OF THE TAF OTHER THAN VCTS. AFTER EVENING CONVECTION...LOW-LEVEL JET INCREASES AFTER 06Z WHICH MAY PRODUCE MORE STORMS. THIS CONDITIONAL THREAT DOES NOT WARRANT ENOUGH OF A CHANCE TO INCLUDE IN TAFS. THERE SHOULD BE MVFR FOG LATE TONIGHT...ESPECIALLY NORTH. AFTER 14Z...WARM FRONT SHOULD BE NORTH OF THE STATE SO EXPECT SOUTHERLY FLOW AND VFR CONDITIONS. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FROM NOON TODAY TO 7 AM CDT SUNDAY FOR ADAIR-ADAMS-APPANOOSE-CASS-CLARKE-DAVIS-DECATUR-JASPER-LUCAS- MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK-RINGGOLD-TAYLOR- UNION-WAPELLO-WARREN-WAYNE. HEAT ADVISORY IN EFFECT FROM 10 AM TIL 10 PM SATURDAY FOR EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- && SHORT TERM...LEE LONG TERM...DONAVON AVIATION...JOHNSON
Hazardous weather outlook, Jul 22, 4:18 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 418 PM CDT FRI JUL 22 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>059-232130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- 418 PM CDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. HEAVY RAIN IS ALSO POSSIBLE. HEAT ADVISORY IS IN EFFECT SATURDAY AND SATURDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY INTO EARLY SUNDAY AND AGAIN ON WEDNESDAY. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND OFF AND ON THROUGH THE WEEKEND. IAZ060>062-070>075-081>086-092>097-232130- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 418 PM CDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH DAMAGING WINDS THE PRIMARY THREAT. HEAVY RAINFALL IS ALSO POSSIBLE. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA UNTIL SUNDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH SUNDAY MORNING. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND OFF AND ON THROUGH THE WEEKEND.
In the hours before
Special weather statement, Jul 22, 6:34 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 634 PM CDT FRI JUL 22 2011 IAZ026-027-037-038-230030- BUTLER-FRANKLIN-GRUNDY-HARDIN- 634 PM CDT FRI JUL 22 2011 ...STRONG THUNDERSTORMS CONTINUE ACROSS NORTH CENTRAL IOWA... AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR IOWA FALLS...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ACKLEY... WELLSBURG... APLINGTON... PARKERSBURG... PARKERSBURG... STOUT... NEW HARTFORD... DIKE... SHELL ROCK... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. PODRAZIK
Local storm report, Jul 22, 7:12 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
712 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND GST SSE PARKERSBURG 42.57N 92.78W
07/22/2011 E65 MPH BUTLER IA TRAINED SPOTTER
ESTIMATED GUST WTIH VERY HEAVY RAINFALL OCCURRING.
&&
DONAVONLocal storm report, Jul 22, 7:17 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
717 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HEAVY RAIN NNE APLINGTON 42.58N 92.88W
07/22/2011 M2.20 INCH BUTLER IA TRAINED SPOTTER
MEASURED RAINFALL AND STILL ONGOING.
&&
DONAVONSpecial weather statement, Jul 22, 7:28 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 728 PM CDT FRI JUL 22 2011 IAZ027-028-038-039-230230- BUTLER-BREMER-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO 728 PM CDT FRI JUL 22 2011 ...THUNDERSTORMS WERE PRODUCING HEAVY RAIN WEST OF WATERLOO... AT 725 MPH...STRONG TO SEVERE THUNDERSTORMS WEST OF WATERLOO ALONG AND NORTH OF HIGHWAY 20 WERE PRODUCING VERY HEAVY RAINFALL. OVER 2 INCHES OF RAIN WAS REPORTED IN SOUTHERN BUTLER COUNTY AT APLINGTON IN LESS THAN 90 MINUTES. THE STORMS SHOULD CONTINUE TO PRODUCE HEAVY RAIN AS THEY MOVE THROUGH THE WATERLOO AREA THROUGH 830 PM. THE HEAVY RAIN WILL LIKELY CAUSE URBAN AND SMALL STREAM FLOODING ESPECIALLY IN AREAS PRONE PROBLEMS DURING HEAVY RAIN. DO NOT DRIVE THROUGH FLOODED AREAS.
Special weather statement, Jul 22, 7:34 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 734 PM CDT FRI JUL 22 2011 IAZ074-075-230130- MAHASKA-MARION- 734 PM CDT FRI JUL 22 2011 ...STRONG THUNDERSTORM HAD DEVELOPED OVER SOUTHEAST IOWA... AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER SOUTHWESTERN MARION COUNTY... MOVING EAST AT 25 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KNOXVILLE AIRPORT... KNOXVILLE... MARYSVILLE... HAMILTON... PELLA AIRPORT... HARVEY... BUSSEY... PELLA... LEIGHTON... BEACON... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JOHNSON
Local storm report, Jul 22, 8:00 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
800 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 1 W KNOXVILLE 41.32N 93.12W
07/22/2011 M0.88 INCH MARION IA EMERGENCY MNGR
WIND GUST OF 52 MPH OBSERVED AT SAME TIME.
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy | 46 min |
| Jul 22, 7:54 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 66 min |
| Jul 22, 8:33 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek | 42 min |
| Jul 22, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion | 43 min |
| Jul 22, 9:08 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 50 min |
| Jul 22, 10:17 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Poweshiek | 43 min |
| Jul 23, 5:43 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe | 47 min |
| Jul 23, 6:15 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 45 min |
| Jul 23, 6:34 PM CDT | Tornado Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 26 min |
| Jul 23, 6:42 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 48 min |
| Jul 23, 6:47 PM CDT | Tornado Warning | DMX | Appanoose, Wayne | 17 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.